Alert archive / Virginia / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 135, NWS Wakefield, VA

July 27, 20128 counties in Virginia

NWS Wakefield, VA issued this severe thunderstorm warning at Jul 27, 2012, 4:43 PM EDT for 8 counties in Virginia. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2012, 4:43 PM EDT (20:43 UTC)
Expired
Jul 27, 2012, 5:30 PM EDT
In force
47 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Charles City County, VA, Gloucester County, VA, James City County, VA, King and Queen County, VA, Mathews County, VA, Middlesex County, VA, New Kent County, VA, York County, VA

What was reported inside it

TimeReportWhereRemark
Jul 27, 4:54 PM EDTTSTM WND GST 70Toano, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 1:54 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 8.7 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2012-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2012-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
355 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
1625 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

984 
WUUS51 KAKQ 272043
SVRAKQ
VAC036-073-095-097-115-119-127-199-272130-
/O.NEW.KAKQ.SV.W.0135.120727T2043Z-120727T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
443 PM EDT FRI JUL 27 2012

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL CHARLES CITY COUNTY IN EAST CENTRAL VIRGINIA...
  GLOUCESTER COUNTY IN SOUTHEAST VIRGINIA...
  NORTHERN JAMES CITY COUNTY IN SOUTHEAST VIRGINIA...
  SOUTHEASTERN KING AND QUEEN COUNTY IN EAST CENTRAL VIRGINIA...
  NORTHWESTERN MATHEWS COUNTY IN EASTERN VIRGINIA...
  SOUTH CENTRAL MIDDLESEX COUNTY IN EASTERN VIRGINIA...
  SOUTHEASTERN NEW KENT COUNTY IN EAST CENTRAL VIRGINIA...
  NORTHWESTERN YORK COUNTY IN SOUTHEAST VIRGINIA...

* UNTIL 530 PM EDT

* AT 440 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  TOANO...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GLOUCESTER COURTHOUSE AROUND 525 PM EDT.
  HAYES AROUND 530 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
LIGHTFOOT...EWELL...CROAKER...BARLOWS CORNER...YORK RIVER STATE
PARK...CHRISTENSONS CORNER...OAKTREE...SKIMINO...GRESSIT AND CAMP
PEARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3731 7640 3732 7689 3742 7693 3760 7640
      3736 7640 3736 7641 3734 7640
TIME...MOT...LOC 2043Z 263DEG 17KT 3740 7679
WIND...HAIL 60MPH 1.00IN

$$

LBROWN
1 follow-up statement
847 
WWUS51 KAKQ 272116
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
516 PM EDT FRI JUL 27 2012

VAC036-073-095-097-115-119-127-199-272130-
/O.CON.KAKQ.SV.W.0135.000000T0000Z-120727T2130Z/
NEW KENT VA-KING AND QUEEN VA-CHARLES CITY VA-MATHEWS VA-
GLOUCESTER VA-JAMES CITY VA-YORK VA-MIDDLESEX VA-
516 PM EDT FRI JUL 27 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
MIDDLESEX...NORTHWESTERN YORK...NORTHERN JAMES CITY...GLOUCESTER...
NORTHWESTERN MATHEWS...EAST CENTRAL CHARLES CITY...SOUTHEASTERN KING
AND QUEEN AND SOUTHEASTERN NEW KENT COUNTIES UNTIL 530 PM EDT...

AT 508 PM EDT...STRONG THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING 
WINDS IN EXCESS OF 60 MPH...AND HAIL TO THE SIZE OF QUARTERS 
CONTINUE ACROSS PORTIONS OF THE PENINSULA AND MIDDLE PENINSULA.   AS 
OF 513 PM...THE STRONGEST STORMS ARE LOCATED 6 MILES WEST OF 
GLOUCESTER COURTHOUSE...MOVING EAST AT 20 MPH...WITH ANOTHER STRONG 
STORM SOUTHEAST OF LANEXA AND APPROACHING TOANO.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  TOANO AROUND 520 PM EDT.
  GLOUCESTER COURTHOUSE AROUND 525 PM EDT.
  HAYES AROUND 530 PM EDT.

OTHER LOCATIONS IMPACTED BY THE SEVERE THUNDERSTORM INCLUDE ARK...
WHITE MARSH...PINERO...WARE NECK...FORT NONSENSE...BEULAH...DUTTON...
SELDEN AND SOLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3731 7640 3732 7689 3742 7693 3760 7640
      3736 7640 3736 7641 3734 7640
TIME...MOT...LOC 2113Z 263DEG 17KT 3742 7661
WIND...HAIL 60MPH 1.00IN

$$

LBROWN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:29 PM EDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jul 27, 3:29 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
329 PM EDT FRI JUL 27 2012

.SYNOPSIS...
A COLD FRONT WILL ADVANCE TOWARD THE REGION THROUGH THIS
EVENING...THEN SLOWLY CROSSES THE REGION TONIGHT INTO SATURDAY
MORNING. THE FRONT THEN STALLS OVER THE CAROLINAS THIS WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
...SEVERE THUNDERSTORM WATCH 531 IS IN EFFECT UNTIL 10 PM THIS
EVENING...

LATEST MSAS ANALYSIS SHOWS A LEE TROUGH BISECTING OUR FA FROM NE
TO SW THIS AFTERNOON AND A WEAK COLD FRONT CROSSING THE SPINE OF
THE APPALACHIANS FROM WEST TO EAST. THUNDERSTORMS HAVE BEGUN TO
INITIATE ALONG THESE BOUNDARIES THIS AFTERNOON IN AN AREA OF
FAVORABLE SFC CONVERGENCE AND STRONG INSTABILITY. SPC HAS ALREADY
PUT MUCH OF CENTRAL VA IN A SVR TSTM WATCH UNTIL 10 PM FOR THE
POSSIBILITY OF LOCALIZED DAMAGING WIND GUSTS IN ANY STORM CLUSTERS
THAT ORGANIZE. WEAK SHEAR PROFILES ACROSS THE LOCAL AREA WILL BE
THE LIMITING FACTOR FOR GETTING MORE WIDESPREAD CONVECTION TO
DEVELOP. THEREFORE...HAVE CAPPED POPS AROUND ~40% THROUGH THIS
EVENING. A FURTHER EXTENSION OF THE WATCH TO THE EAST MAY BE
NECESSARY LATER THIS AFTERNOON DEPENDING ON HOW STORMS ORGANIZE
OVER THE NEXT FEW HOURS. OTW...HEAT HEADLINES WILL REMAIN IN PLACE
UNTIL 7PM WITH TEMPS WELL INTO THE 90S AND DEW PTS AOA 70 MOST
LOCATIONS.

THE SFC COLD FRONT STALLS AS IT REACHES CENTRAL VA TONIGHT...NOT
REACHING SERN CSTL SECTIONS UNTIL 12Z SAT. THUS HAVE CONTINUED CHC
POPS MOST AREAS THROUGH THE OVERNIGHT PERIOD. STORMS SHOULD COME
TO AN END ACROSS WESTERN AREAS LATE. WARM AND HUMID TONIGHT WITH
LOWS MOSTLY IN THE 70S.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY/...
COLD FRONT STALLS OVER THE CAROLINAS SATURDAY WITH ANOTHER S/W
MOVING INTO THE AREA DURING THE AFTERNOON. ENUF MOISTURE AND
SUPPORT TO KEEP CHC POPS IN THE AFTERNOON/EVENING...SO WILL KEEP
THE CHANCE POPS MOST AREAS. TEMPERATURES A BIT COOLER...BUT STILL
ABOVE NORMAL WITH HIGHS IN THE L-M90S AND LOWS SATURDAY NIGHT IN
THE 70S (EXCEPT UPR 60S FAR NORTHWEST COUNTIES). CLOUDS/PRECIP
SHOULD HELP TO KEEP HEAT INDEX VALUES BELOW 105 MOST AREAS THUS DO
NO ANTICIPATE HEAT HEADLINES FOR SATURDAY.

LINGERING TROF OVER THE AREA SUNDAY KEEPS SLIGHT CHC POPS ALTHOUGH
IT APPEARS BEST CHANCES MAY BE OVER EASTERN AREAS. MAX TEMPS WILL
COME DOWN A LITTLE MORE INTO THE LOW 90S. LOWS MID 60S NW TO THE
MID 70S SE.

YET ANOTHER SHORTWAVE SLIDES DOWN FROM THE NW AND INTO THE MID-
ATLANTIC REGION ON MONDAY FOR THE POSSIBILITY OF MORE SHOWERS AND
TSTMS. WILL CONTINUE TO CARRY CHANCE POPS (30%). MAX TEMPS WILL BE
SEASONABLY WARM IN THE UPR 80S TO LOW 90S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
PERSISTENT TROUGH ACROSS THE EASTERN CONUS WILL RESULT IN A PERIOD OF
UNSETTLED WEATHER THROUGH THE EXTENDED PERIOD. A BLOCKING HIGH WILL
EXIST OVER THE NORTH ATLANTIC WHICH WILL HELP ANCHOR THE TROUGH
THROUGH LATE NEXT WEEK. EARLY IN THE PERIOD...THE STALLED FRONT OVER
THE CAROLINAS IS PROGGED TO LIFT NORTH AS A WARM FRONT THROUGH THE
REGION TUESDAY INTO WEDNESDAY. IN ADDITION TO SFC BOUNDARY...VORT
MAX ROUNDING BASE OF TROUGH WILL INTERACT WITH LEE SIDE TROUGH AND
ABUNDANT MOISTURE FOR SCATTERED AFTERNOON/EVENING THUNDERSTORMS.
HAVE OPTED TO INCREASE POPS FOR THAT TIME PERIOD.
THEREAFTER...MODELS HANDLING UPPER LEVEL NWLY FLOW WELL...BUT TIMING
AND SPATIAL DIFFERENCES EXIST WITH EACH DISTURBANCE MOVING THROUGH
THE BASE OF THE TROUGH. REGARDLESS OF THESE DIFFERENCES...ABUNDANT
MOISTURE...PRECIP WATERS PROGGED TO BE AROUND AN INCH AND THREE
QUARTERS TO 2 INCHES (HIGHER NEARER THE COAST) WILL PROVIDE FOR
SLIGHT CHANCE/CHANCE POPS THROUGH THE END OF THE WEEK. OTHER THAN
TUESDAY INTO WEDNESDAY...NO ONE DAY HAS A BETTER CHANCE THAN THE
NEXT ATTM.

TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE PERIOD WITH ONLY A
FEW DEGS FLUCTUATION EACH DAY...DEPENDING ON CLOUD COVER AND
SHOWERS.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
SFC BOUNDARY CURRENTLY LOCATED ACROSS WESTERN VIRGINIA AND SLOWLY
MOVING TO THE EAST. LOW LEVEL CLOUDINESS AND THUNDERSTORM ACTIVITY
WILL MOVE EAST AND INCREASE IN COVERAGE THROUGH THE AFTERNOON
HOURS WITH CONVECTION INITIATING MID TO LATE AFTERNOON ACROSS
AREAS WEST OF INTERSTATE 95 BEFORE SPREADING EAST OF 95 BY LATE
AFTERNOON/EARLY EVENING. HAVE OPTED TO LEAVE TSRA OUT OF TAFS DUE TO
TIMING AND SPATIAL CONCERNS. WILL MONITOR FUTURE TRENDS AND
UPDATE TAFS AS NEEDED. OTHERWISE...VFR CONDITIONS EXPECTED THROUGH
MUCH OF THE AFTERNOON WITH CLOUDS 4 TO 6K FT AGL AND SWLY WINDS
AROUND 10 KTS. EXPECT A FEW GUSTS THIS AFTERNOON DUE TO STRONG
DAYTIME HEATING AND MIXING. THE EXCEPTION WILL BE MVFR
CIGS/VIS...TO LOCALIZED IFR CIGS/VIS UNDER STRONG
THUNDERSTORMS...LATE AFTERNOON INTO THE EVENING HOURS. THE MAIN
IMPACTS WILL BE LOCALLY HEAVY RAINFALL...FREQUENT LIGHTNING AND
STRONG GUSTY WINDS. EXPECT FRONT AND THUNDERSTORM ACTIVITY TO END
BY 28/06Z WITH WINDS BACKING TO MORE WLY GENERALLY LESS THAN 10
KTS.

AN UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH MUCH OF NEXT
WEEK AS A TROUGH ANCHORS ACROSS THE EASTERN CONUS WITH SLIGHT
CHANCE/CHANCE POPS MUCH OF THE WEEK.

&&

.MARINE...
LIGHT SWLY TO WLY WINDS GENERALLY 5 TO 10 KTS OVER THE WATERS THIS
AFTERNOON. SEAS GENERALLY 1 FT IN THE BAY WITH 2 TO 3 FT SEAS IN THE
COASTAL WATERS. COLD FRONT TO DROP ACROSS THE WATERS OVERNIGHT WHICH
COULD LEAD TO A SWLY SURGE IN ADVANCE OF THE FRONT WITH WINDS
PICKING UP INTO THE 10 TO 15 KT RANGE. HOWEVER...SCA CONDITIONS NOT
EXPECTED AS LACK OF SUFFICIENT CAA WILL KEEP CONDITIONS BELOW
CRITERIA. FRONT WILL SLOWLY PUSH THROUGH EASTERN VA SATURDAY BACKING
WINDS TO MORE WLY 10 TO 15 KTS ACROSS THE WATERS...THEN FINALLY
PUSHING SOUTH OF THE REGION SUNDAY MORNING.

THEREAFTER...THE COLD FRONT WILL STALL OVER THE CAROLINAS BEFORE
LIFTING NORTH EARLY NEXT WEEK AS A WARM FRONT.

&&

.CLIMATE...
TODAYS RECORD HIGHS:

 	   FRI 7/27
	  RECORD HIGH
	---------------
RIC 	  101 (1940)
ORF 	  104 (1940)
SBY 	  102 (1940)
ECG 	  100 (1940)

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR MDZ021>025.
NC...EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR
     NCZ013>017-030>032.
     HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NCZ012-102.
VA...EXCESSIVE HEAT WARNING UNTIL 7 PM EDT THIS EVENING FOR
     VAZ095>098.
     HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR VAZ048-049-
     060>094-099-100.
MARINE...NONE.

&&

SYNOPSIS...JDM
NEAR TERM...JDM
SHORT TERM...JDM/MPR
LONG TERM...SAM
AVIATION...SAM
MARINE...SAM
CLIMATE...AKQ
Hazardous weather outlook, Jul 27, 2:04 PM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
204 PM EDT FRI JUL 27 2012

MDZ021>025-NCZ012-102-VAZ077-078-084>094-099-100-281815-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-OUTER BANKS CURRITUCK-NORTHUMBERLAND-LANCASTER-
GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-ACCOMACK-
NORTHAMPTON VA-
204 PM EDT FRI JUL 27 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...THE EASTERN
SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN
NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING. ANY STORMS THAT
OCCUR WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALLY
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ013>017-030>032-VAZ095>098-281815-
HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-BERTIE-CHOWAN-
PERQUIMANS-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
204 PM EDT FRI JUL 27 2012

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA AND SOUTH HAMPTON
ROADS VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

IN ADDITION...SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
LATE THIS AFTERNOON AND CONTINUE INTO THE EVENING. ANY STORMS THAT
OCCUR WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALLY
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-049-060>076-079>083-281815-
FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-
MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-
KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-BRUNSWICK-
DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
204 PM EDT FRI JUL 27 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 531 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PIEDMONT OF
CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

SCATTERED THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS AFTERNOON
AND CONTINUE INTO THE EVENING. STORMS WILL BE CAPABLE OF PRODUCING
HEAVY RAINFALL AND LOCALLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>638-650-652-654-656-658-281815-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA-
CURRITUCK SOUND-
CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE
CHESAPEAKE BAY BRIDGE TUNNEL-
RAPPAHANNOCK RIVER FROM URBANNA TO WINDMILL POINT-YORK RIVER-
JAMES RIVER FROM JAMESTOWN TO THE JAMES RIVER BRIDGE-
JAMES RIVER FROM THE JAMES RIVER BRIDGE TO THE HAMPTON ROADS BRIDGE-
TUNNEL-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO
20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO
20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO
20 NM-
204 PM EDT FRI JUL 27 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL
WATERS...CURRITUCK SOUND...THE EASTERN JAMES RIVER...THE EASTERN
RAPPAHANNOCK RIVER AND THE EASTERN YORK RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON
AND CONTINUE INTO THE EVENING. ANY STORMS THAT OCCUR WILL BE
CAPABLE OF PRODUCING HEAVY RAINFALL AND LOCALLY DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 27, 3:44 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
344 PM EDT FRI JUL 27 2012

NCZ012-VAZ087-092-272045-
GREENSVILLE VA-NORTHAMPTON NC-SOUTHAMPTON VA-
344 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORM MOVING THROUGH NORTHAMPTON COUNTY NORTH
CAROLINA...

AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GARYSBURG...OR ABOUT OVER ROANOKE
RAPIDS...MOVING EAST...NORTHEAST AT 15 MPH. THE STRONG THUNDERSTORMS
WILL BE NEAR GARYSBURG THROUGH 355 PM EDT...GUMBERRY AT 410 PM
EDT...PLEASANT GROVE AT 420 PM EDT...SEABOARD AT 425 PM EDT.

WIND GUSTS TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...SMALL
HAIL...AND HEAVY DOWNPOURS CAN BE EXPECTED IN THE PATH OF THESE
STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR
AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

LAT...LON 3640 7755 3641 7756 3642 7759 3645 7763
      3648 7765 3662 7722 3638 7718

LBROWN
Special weather statement, Jul 27, 3:59 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
359 PM EDT FRI JUL 27 2012

VAZ072>074-076-078-082>085-090-272045-
CHARLES CITY VA-ESSEX VA-GLOUCESTER VA-JAMES CITY VA-KING AND QUEEN
VA-KING WILLIAM VA-LANCASTER VA-MIDDLESEX VA-NEW KENT VA-RICHMOND VA-
359 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORMS MOVING THROUGH PORTIONS OF EASTERN
VIRGINIA...

AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM 5 MILES SOUTHEAST OF KING WILLIAM TO 6 MILES
SOUTHWEST OF CHARLES CITY...MOVING EAST...NORTHEAST AT 20 MPH. THE
STRONG THUNDERSTORMS WILL BE NEAR
  RUTHVILLE AROUND 405 PM EDT...
  KING AND QUEEN COURT HOUSE AROUND 410 PM EDT...
  ROMANCOKE AROUND 415 PM EDT...
  MATTAPONI AROUND 420 PM EDT...
  DRAGONVILLE AROUND 425 PM EDT...
  SHACKLEFORDS AROUND 430 PM EDT...

WIND GUSTS OF 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3754 7650 3733 7683 3732 7720 3748 7711
      3770 7710 3780 7665

LBROWN
Special weather statement, Jul 27, 4:07 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
407 PM EDT FRI JUL 27 2012

VAZ067-068-070-071-080-081-272100-
AMELIA-CHESTERFIELD-DINWIDDIE-HENRICO-NOTTOWAY-PRINCE GEORGE-
407 PM EDT FRI JUL 27 2012

...A STRONG BROKEN LINE OF THUNDERSTORMS WILL MOVE ACROSS
AMELIA...CHESTERFIELD...HENRICO...CITY OF RICHMOND...CITY OF
COLONIAL HEIGHTS...CITY OF HOPEWELL...DINWIDDIE...CITY OF
PETERSBURG...NOTTOWAY AND PRINCE GEORGE COUNTIES THROUGH 500 PM
EDT...

AT 406 PM EDT...DOPPLER RADAR INDICATED A BROKEN LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM MEADOWVILLE TO
NOTTOWAY...OR ALONG A LINE EXTENDING FROM 5 MILES EAST OF CHESTER TO
CREWE...MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

CLOUD TO GROUND LIGHTNING.

HEAVY RAINFALL.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

LAT...LON 3729 7823 3727 7812 3753 7726 3744 7720
      3739 7722 3739 7725 3732 7727 3731 7712
      3725 7709 3698 7791 3699 7797 3703 7800
      3701 7808 3704 7816 3708 7817 3709 7823

ZIMMERMAN
Special weather statement, Jul 27, 4:35 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
435 PM EDT FRI JUL 27 2012

VAZ065-066-079-272115-
BRUNSWICK VA-LUNENBURG VA-MECKLENBURG VA-
435 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORM MOVING OVER THE SOUTH CENTRAL VIRGINIA
PIEDMONT...

AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM ALBERTA TO BOYDTON...OR FROM 7 MILES
NORTHWEST OF LAWRENCEVILLE TO 8 MILES SOUTH OF CHASE CITY...MOVING
EAST AT 10 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR   BOYDTON
AROUND 445 PM EDT...
  ALBERTA AROUND 450 PM EDT...
  SOUTH HILL AROUND 515 PM EDT...

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3672 7862 3692 7803 3688 7766 3658 7780
      3656 7872

ZIMMERMAN
Special weather statement, Jul 27, 4:39 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
439 PM EDT FRI JUL 27 2012

VAZ060-066-067-272115-
LUNENBURG VA-NOTTOWAY VA-PRINCE EDWARD VA-
439 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORM MOVING INTO LUNENBURG COUNTY...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES NORTHWEST OF REHOBOTH...OR ABOUT OVER
KEYSVILLE...MOVING EAST AT 35 MPH. THE STRONG THUNDERSTORM WILL BE
NEAR ARVINS STORE AT 445 PM EDT...NUTBUSH AT 450 PM EDT...RUBERMOUNT
AT 455 PM EDT...THE FALLS AT 500 PM EDT...MURDOCKS AT 505 PM EDT...
BLACKSTONE AT 510 PM EDT.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE EXPECTED WITH THESE
STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3704 7846 3709 7846 3722 7800 3722 7798
      3701 7791 3699 7798 3703 7800 3698 7801
      3690 7844 3689 7850

ZIMMERMAN
Special weather statement, Jul 27, 4:39 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
439 PM EDT FRI JUL 27 2012

VAZ072-073-077-078-082>086-090-091-272145-
CHARLES CITY VA-GLOUCESTER VA-JAMES CITY VA-KING AND QUEEN VA-KING
WILLIAM VA-LANCASTER VA-MATHEWS VA-MIDDLESEX VA-NEW KENT
VA-NORTHUMBERLAND VA-YORK VA-
439 PM EDT FRI JUL 27 2012

...STRONG THUNDERSTORMS MOVING THROUGH EASTERN VIRGINIA...

AT 438 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS FROM LITTLE PLYMOUTH TO TOANO...OR
FROM 6 MILES NORTHEAST OF WEST POINT TO TOANO...MOVING EAST AT 20
MPH. THE STRONG THUNDERSTORMS WILL BE NEAR
  CHURCH VIEW AROUND 445 PM EDT...
  WARNER AROUND 450 PM EDT...
  REMLIK AROUND 455 PM EDT...
  URBANNA AROUND 500 PM EDT...
  HEALYS AROUND 505 PM EDT...
  BERTRAND AROUND 510 PM EDT...

WIND GUSTS TO 40 MPH CAN BE EXPECTED WITH THESE STORMS.

EXPECT FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WITH
THESE STORMS. PONDING OF WATER ON ROADWAYS AND FLOODING OF LOW LYING
AND FLOOD PRONE AREAS IS ALSO POSSIBLE. IF YOU HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER
BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS
HAVE PASSED.

LAT...LON 3731 7628 3737 7640 3730 7638 3729 7656
      3737 7665 3730 7658 3727 7698 3750 7684
      3770 7687 3775 7630 3766 7631 3761 7628
      3760 7636 3766 7647 3763 7650 3756 7629
      3741 7624

LBROWN

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 9:31 PM EDTHeat AdvisoryAKQAccomack, Amelia, Brunswick, Caroline, Charles City, Cumberland and 30 more21 hr
Jul 27, 2:05 AM EDTExcessive Heat WarningAKQCity of Chesapeake, City of Virginia Beach16 hr
Jul 27, 3:29 PM EDTSpecial Weather StatementAKQLunenburg, Mecklenburg61 min
Jul 27, 3:59 PM EDTSpecial Weather StatementAKQCharles City, King and Queen, New Kent46 min
Jul 27, 4:07 PM EDTSpecial Weather StatementAKQChesterfield, Dinwiddie, Henrico, Nottoway, City of Colonial Heights, City of Hopewell and 1 more53 min
Jul 27, 4:31 PM EDTSpecial Marine WarningAKQ119 min
Jul 27, 4:35 PM EDTSpecial Weather StatementAKQBrunswick, Mecklenburg40 min
Jul 27, 4:39 PM EDTSpecial Weather StatementAKQLunenburg, Nottoway36 min
Jul 27, 5:03 PM EDTSpecial Weather StatementAKQDinwiddie, Nottoway, Prince George, City of Hopewell, City of Petersburg42 min
Jul 27, 5:12 PM EDTSevere Thunderstorm WarningAKQCharles City, Dinwiddie, Prince George, Surry, Sussex, City of Petersburg33 min
Jul 27, 5:20 PM EDTSpecial Weather StatementAKQMecklenburg40 min
Jul 27, 5:23 PM EDTSpecial Weather StatementAKQGreensville, Sussex, City of Emporia37 min
Jul 27, 5:35 PM EDTSevere Thunderstorm WarningAKQGreensville, Southampton, Sussex40 min
Jul 27, 5:48 PM EDTSevere Thunderstorm WarningAKQGloucester, York, City of Hampton, City of Newport News, City of Poquoson27 min
Jul 27, 5:49 PM EDTSpecial Marine WarningAKQ101 min
Jul 27, 5:55 PM EDTSpecial Weather StatementAKQSurry35 min
Jul 27, 6:02 PM EDTSpecial Weather StatementAKQAmelia, Chesterfield, Cumberland, Fluvanna, Goochland, Hanover and 1 more58 min
Jul 27, 6:04 PM EDTSevere Thunderstorm WarningAKQGloucester, Isle of Wight, James City, Surry, York, City of Hampton and 2 more41 min
Jul 27, 6:17 PM EDTSpecial Weather StatementAKQNorthampton58 min
Jul 27, 6:26 PM EDTSpecial Weather StatementAKQGreensville, Isle of Wight, Southampton, Surry, City of Emporia, City of Franklin and 1 more64 min
Jul 27, 6:45 PM EDTSpecial Weather StatementAKQYork, City of Hampton, City of Newport News, City of Poquoson60 min
Jul 27, 6:48 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk42 min
Jul 27, 7:05 PM EDTSpecial Weather StatementAKQCity of Norfolk, City of Portsmouth, City of Virginia Beach55 min
Jul 27, 7:16 PM EDTSpecial Marine WarningAKQ119 min
Jul 27, 7:39 PM EDTSpecial Weather StatementAKQCity of Chesapeake66 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.